Got prescribed Prednisone for asthma...Please help me get off of it!!!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

ram2390
Regular Member


Date Joined Jan 2013
Total Posts : 38
   Posted 1/5/2013 12:01 PM (GMT -7)   
So my doctor prescribed Prednisone for my asthma since I had a really tight chest the last few weeks, and without researching it, I just took 40mg for the last two days, and 20mg today. I know I'm supposed to taper off with a powerful drug like this, but can I just go cold turkey tomorrow? Or should I take 20mg for a couple days, then 10mg, and then stop? Help!! The side effects are making me very depressed and my asthma isn't even that bad so I'm very upset I took this in the first place. So far I've only taken 40mg-40mg-20mg, 3 times total over the last 3 days.

sherbear46
Forum Moderator


Date Joined Jun 2011
Total Posts : 3316
   Posted 1/5/2013 5:01 PM (GMT -7)   
I would still taper. Its very dangerous to just stop it cold turkey.
Co-Moderator UC

Sheri-39 years old

Diagnosed UC/IBS April 2009-suffered over a year prior to diagnosis.

Currently taking Lialda 2 tabs in AM and 1 in PM, Protonix 40mg every day, Allegra, Singulair, Xyzal Probiotics, Vitamin D3 and Generic Rowasa enema twice a week.

Currently in Remission since June 2011.

dencha
Forum Moderator


Date Joined Feb 2009
Total Posts : 7180
   Posted 1/6/2013 7:55 PM (GMT -7)   
Hi ram,
Definitely taper.  Don't worry about taking it...unless you're on it continuously, it is fine to take.  In a perfect world, it wouldn't be necessary, but when you're having asthma issues that don't respond to your steroid inhaler, prednosone is a wonder drug. 
 
Don't worry about being on it for a short course.  If you were on it for weeks or months, that's another story.  Relax. Follow the tapering directions.  You'll do just fine.
 
Feel better,
Denise

madisun
Regular Member


Date Joined Mar 2012
Total Posts : 151
   Posted 1/7/2013 2:35 AM (GMT -7)   
I’ve been on and off prednisone for 2 years. Frankly, it’s saved me not only hospital trips, but probably my life. That said, I hate it. I get moody, my skin dries out, I get headaches, which make me MORE moody… It’s not a fun drug.

I get 25mg tablets from my doctor. I do two days on two tablets, two days on one tablet, and then two days on half a tablet. That seems to avoid the worst of the fatigue coming off it.

Honestly, it annoys me that they just give me a bottle of tablets. It would be so much easier if they just gave me a sheet of tablets that gradually lowered the dose.

dencha
Forum Moderator


Date Joined Feb 2009
Total Posts : 7180
   Posted 1/7/2013 7:36 AM (GMT -7)   
Wouldn't that be nice...No such luck, though.  They should package it like Z-Pak.  Good idea...now call the company and tell them! turn

SmurfyShadow
Veteran Member


Date Joined Dec 2008
Total Posts : 2386
   Posted 1/11/2013 11:10 AM (GMT -7)   
It would be nice. Is there a cut line on the pills? Like everyone else said, definately ween. I was on it for 4 years until a couple months ago. They tapered me off it. I have asthma and have been on it for asthma too, tapered every time.
~Moderator - Allergies & Asthma , Alzheimer's~

"The Walking Medical Mystery"

Too Many Allergies / Too Many RXs & DXs

~Medical Caregiver and Doctors Worse Nightmare~

And Doctor's Worse Nightmare

WendyV
Regular Member


Date Joined Aug 2012
Total Posts : 27
   Posted 2/1/2013 2:45 PM (GMT -7)   
smilewinkgrin  Oh dear RAM, I can so relate to this! I have been on and off of Prednisolone since april 2011 because of a skin rash. I've now found the answer to the skin rash, but suffered from "Adrenal Fatigue" when I tapered off the Prednisolone, even though I was very careful. I found that Vit B5 and  protein helped, and that caffeine and sugar made it so much worse. I improved dramatically taking the B5 and also NOT having coffee or anything with sugar in it. If I felt really bad, I would eat a small piece of chicken, fish etc, and it helped very quickly.
 
Hope this is of some help and that you get past this nasty episode quickly!  Wendy from Oz xo

Diggity45
New Member


Date Joined Mar 2013
Total Posts : 11
   Posted 3/24/2013 8:56 PM (GMT -7)   
Ugh Predinsone is the worst. I have been on it several times for severe allergy attacks. It definitely has mood effects but you must stay on it and follow the instructions. It's not a medicine you want to mess with and take incorrectly or stop cold turkey. It sucks but your mood will get better. Hang in there!!!
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, February 22, 2018 11:41 AM (GMT -7)
There are a total of 2,932,076 posts in 321,705 threads.
View Active Threads


Who's Online
This forum has 160411 registered members. Please welcome our newest member, Yissurim.
462 Guest(s), 27 Registered Member(s) are currently online.  Details
Wings of Eagles, aphysicalwreck, Taytay459, VernalFalls, JeanJean, Dizzyagain, HJQuinn, countess18, Sr Sailor, JOKERWILD477, astroman, scoobymummy, doors12, Lymess, Girlie, Missouri, magoo2, Serfr, ChickNorris, CharleneR, dbell, garyi, Szabo246, SallyUK, Lizzy62, Tena believes, iPoop